MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM COMPRESSOR, PARALLEL ACTION; PROBE

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM COMPRESSOR, PARALLEL ACTION; PROBE
Catalog Number 279702070
Medical Device Problem Codes Break (1069); Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter phone was reported as +45(407)96949 e3: initial reporter is a distributor.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in denmark as follows: it was reported that during surgery on (b)(6) 2023, the tip of the instrument was broken during compression.There was no patient consequence.The surgery was performed as planned with another instrument.This report involves one expedium spine system compressor, parallel action.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4, h4.A review of the receiving inspection (ri) for xpdm compressor, parallel was conducted identifying that lot number e0507 released in nine batches.Batch1: lot qty of (b)(4) units were released 13 jun 2007 with no discrepancies.Batch2: lot qty of (b)(4) units were released 13 jun 2007 with no discrepancies.Batch3: lot qty of (b)(4) units were released 02 jul 2007 with no discrepancies.Batch4: lot qty of (b)(4) units were released 16 jul 2007 with no discrepancies.Batch5: lot qty of (b)(4) units were released 13 sep 2007 with no discrepancies.Batch6: lot qty of(b)(4) units were released 13 sep 2007 with no discrepancies.Batch7: lot qty of (b)(4) units were released 13 sep 2007 with no discrepancies.Batch8: lot qty of (b)(4) units were released 27 sep 2007 with no discrepancies.Batch9: lot qty of (b)(4) units were released 27 sep 2007 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device does not found that the xpdm compressor, parallel has the etch faded, however the sample was broken from the subcomponent.The broken fragment was returned for evaluation.No other issues were observed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the xpdm compressor, parallel would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM COMPRESSOR, PARALLEL ACTION
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18216556
Report Number1526439-2023-02430
Device Sequence Number17543392
Product Code HXB
UDI-Device Identifier10705034198460
UDI-Public(01)10705034198460
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279702070
Device Lot NumberE0507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown